Alert archive / Michigan / Wind Advisories in 2026
Wind Advisory 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Feb 19, 2026, 1:14 PM EST for 12 counties in Michigan. It took effect at Feb 20, 2026, 7:00 AM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2026, 1:14 PM EST (18:14 UTC)
- In effect from
- Feb 20, 2026, 7:00 AM EST
- Expired
- Feb 20, 2026, 7:38 PM EST
- In force
- 13 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Barry County, MI, Calhoun County, MI, Clinton County, MI, Eaton County, MI, Ingham County, MI, Ionia County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 40 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1857 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
689 WWUS73 KGRR 191814 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 114 PM EST Thu Feb 19 2026 MIZ056>059-064>067-071>074-200630- /O.NEW.KGRR.WI.Y.0002.260220T1200Z-260221T0200Z/ Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham-Van Buren- Kalamazoo-Calhoun-Jackson- Including the cities of Charlotte, Ionia, South Haven, Holland, Lansing, Kalamazoo, Battle Creek, Jackson, St. Johns, Grand Rapids, Hastings, Grand Haven, and Jenison 114 PM EST Thu Feb 19 2026 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 9 PM EST FRIDAY... * WHAT...Southwest winds 15 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of south central and southwest Michigan. * WHEN...From 7 AM to 9 PM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will ramp up through the course of the morning with the strongest gusts likely during the afternoon hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Duke
4 follow-up statements
329 WWUS73 KGRR 200310 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 1010 PM EST Thu Feb 19 2026 MIZ056>059-064>067-071>074-201115- /O.CON.KGRR.WI.Y.0002.260220T1200Z-260221T0200Z/ Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham-Van Buren- Kalamazoo-Calhoun-Jackson- Including the cities of Lansing, Ionia, St. Johns, Jenison, Kalamazoo, Battle Creek, Grand Rapids, South Haven, Holland, Jackson, Charlotte, Hastings, and Grand Haven 1010 PM EST Thu Feb 19 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 9 PM EST FRIDAY... * WHAT...Southwest winds 15 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of south central and southwest Michigan. * WHEN...From 7 AM to 9 PM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will ramp up through the course of the morning with the strongest gusts likely during the afternoon hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ RAH
995 WWUS73 KGRR 200825 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 325 AM EST Fri Feb 20 2026 MIZ056>059-064>067-071>074-201800- /O.CON.KGRR.WI.Y.0002.260220T1200Z-260221T0200Z/ Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham-Van Buren- Kalamazoo-Calhoun-Jackson- Including the cities of Battle Creek, Ionia, Charlotte, Kalamazoo, Jackson, South Haven, St. Johns, Holland, Grand Rapids, Jenison, Lansing, Hastings, and Grand Haven 325 AM EST Fri Feb 20 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 9 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts around 45 mph expected. * WHERE...Portions of south central and southwest Michigan. * WHEN...From 7 AM this morning to 9 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will increase during the morning and the strongest gusts are likely during the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAS
062 WWUS73 KGRR 201859 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 159 PM EST Fri Feb 20 2026 MIZ056>059-064>067-071>074-210200- /O.CON.KGRR.WI.Y.0002.000000T0000Z-260221T0200Z/ Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham-Van Buren- Kalamazoo-Calhoun-Jackson- Including the cities of Ionia, Grand Haven, Lansing, Holland, Grand Rapids, Jackson, Hastings, Jenison, Kalamazoo, Battle Creek, Charlotte, South Haven, and St. Johns 159 PM EST Fri Feb 20 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Portions of south central and southwest Michigan. * WHEN...Until 9 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Duke
579 WWUS73 KGRR 210038 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 738 PM EST Fri Feb 20 2026 MIZ056>059-064>067-071>074-210145- /O.CAN.KGRR.WI.Y.0002.000000T0000Z-260221T0200Z/ Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham-Van Buren- Kalamazoo-Calhoun-Jackson- Including the cities of Kalamazoo, Charlotte, Grand Haven, Grand Rapids, Ionia, Hastings, Jackson, Battle Creek, Jenison, Lansing, South Haven, St. Johns, and Holland 738 PM EST Fri Feb 20 2026 ...WIND ADVISORY IS CANCELLED... Westerly wind gusts of 30 to 35 mph remain possible for the next 1-2 hours before decreasing to 20 to 25 mph overnight. $$ RAH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Feb 19, 1:03 PM EST, 11 minutes earlier. Its key messages:
- Morning fog in portions of Central and South-Central Michigan
- Showers likely, chance of thunderstorms today into tonight
- Breezy Friday with snow showers into the weekend
Area forecast discussion, Feb 19, 1:03 PM EST, 11 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 103 PM EST Thu Feb 19 2026 .KEY MESSAGES... - Morning fog in portions of Central and South-Central Michigan - Showers likely, chance of thunderstorms today into tonight - Breezy Friday with snow showers into the weekend && .DISCUSSION... Issued at 400 AM EST Thu Feb 19 2026 - Morning fog in portions of Central and South-Central Michigan Dense fog or freezing fog has settled over Central Michigan near and north of Alma to Big Rapids. Dense fog from Southeast Michigan has crept into eastern and central Ingham and Jackson counties per satellite and MDOT cameras. Some further westward advancement in Ingham and Jackson is possible but not certain. May have to join DTX in extending the advisory later in the morning. Some guidance sources erode the fog after daybreak with increasing surface winds but other guidance holds onto it until midday, particularly in Central Michigan. Fog may also return to Central Mich for a portion of tonight. - Showers likely, chance of thunderstorms today into tonight Early morning showers and thunderstorms have developed in northern Indiana, earlier than most of tonight's models have suggested, where south winds around 850 mb are advecting moist air underneath steep midlevel lapse rates. This complex may skirt Jackson on its way to Southeast Michigan this morning, but confidence is fairly low in its evolution and impact. Several runs of the HRRR, which have been relatively aggressive in bringing just enough instability for a chance of thunderstorms into south-central Michigan this morning, suggest gusty southeast winds could emanate northwest of the precip complex. Mid-latitude cyclone out of Kansas today is expected to deepen as it tracks to West Michigan by Friday morning. Out ahead of it will be another mild day for much of the area, followed by modest midlevel instability to support showers and a slight chance of thunder from this evening into tonight. - Breezy Friday with snow showers into the weekend Cold air advection will be more pronounced on the south side of the low-pressure system's track Friday, with strong wind gusts over 40- 50 mph possible in southern Michigan depending on the low's eventual depth. Rain showers will also change to wet snow during the day. The broader synoptic pattern turns more favorable for lake-effect snow showers over the weekend with deeper troughing and cyclonic flow with colder 850 mb air flowing in. Can't count out some limited to minor winter weather impacts on roads. Temperatures will be close to normal. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 102 PM EST Thu Feb 19 2026 A line of showers continues to move through southeast Michigan this afternoon. This has brought MVFR vsbys to LAN and JXN. As this is convective expect them to move off by 19Z. Have adjusted the timing in the TAF's for tonight's incoming precipitation. Band of showers should move through after 00Z. Have MVFR cigs beginning around 01Z with further reductions around 03Z. Showers with MVFR cigs and vsbys are likely between 03Z to around 10Z. There could be periods of IFR cigs and vsbys through that timeframe. Expect some improving conditions around sunrise with IFR cigs settling in late in the TAF period. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. MARINE...None. && DISCUSSION...CAS AVIATION...Ceru
Hazardous weather outlook, Feb 19, 5:22 AM EST, 7 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 522 AM EST Thu Feb 19 2026 MIZ037>040-043>046-050>052-056>059-064>067-071>074-201000- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 522 AM EST Thu Feb 19 2026 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Areas of dense fog will linger this morning in portions of Central Michigan. Fog could return to the same area for part of tonight. There is a slight chance of a thunderstorm in southern Michigan this morning. Additional showers with a slight chance of a thunderstorm is anticipated across most of the area tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Winds in southern Michigan could gust around 45 mph on Friday. Cooler temperatures with snow showers over the weekend could make roads occasionally slick. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in Michigan, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.